Alert archive / Texas / Flash Flood Watches in 2021
Flash Flood Watch 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood watch at Jun 3, 2021, 3:46 PM CDT for 15 counties in Texas. It took effect at Jun 3, 2021, 7:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2021, 3:46 PM CDT (20:46 UTC)
- In effect from
- Jun 3, 2021, 7:00 PM CDT
- Expired
- Jun 4, 2021, 3:06 AM CDT
- In force
- 8 hr
- Issued by
- NWS Corpus Christi, TX
- Flood severity
- None
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2599 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
509 WGUS64 KCRP 032046 FFACRP URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Corpus Christi TX 346 PM CDT Thu Jun 3 2021 TXZ229>234-239>247-342>347-442-443-447-041200- /O.NEW.KCRP.FF.A.0004.210604T0000Z-210604T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 346 PM CDT Thu Jun 3 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING... The National Weather Service in Corpus Christi has issued a * Flash Flood Watch for a portion of south Texas, including the following areas, Aransas Islands, Bee, Calhoun Islands, Coastal Aransas, Coastal Calhoun, Coastal Kleberg, Coastal Nueces, Coastal Refugio, Coastal San Patricio, Duval, Goliad, Inland Calhoun, Inland Kleberg, Inland Nueces, Inland Refugio, Inland San Patricio, Jim Wells, Kleberg Islands, La Salle, Live Oak, McMullen, Nueces Islands, Victoria, and Webb. * From 7 PM CDT this evening through Friday morning * Scattered to numerous showers and thunderstorms are expected tonight over South Texas. Training of showers and thunderstorms may result in additional rainfall totals of 1 to 3 inches, with locally heavier amounts possible. Additional rainfall over already saturated soils may result in flash flooding. * Low lying areas and places prone to flooding are likely to flood. Flooding along area rivers, creeks, and streams will likely continue with any additional heavy rainfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 87
2 follow-up statements
636 WGUS64 KCRP 040252 FFACRP Flood Watch National Weather Service Corpus Christi TX 952 PM CDT Thu Jun 3 2021 TXZ229-230-239-240-040400- /O.CAN.KCRP.FF.A.0004.000000T0000Z-210604T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ La Salle-McMullen-Webb-Duval- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, and San Diego 952 PM CDT Thu Jun 3 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of south Texas has been cancelled. $$ TXZ231>234-241>247-342>347-442-443-447-041200- /O.CON.KCRP.FF.A.0004.000000T0000Z-210604T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg- Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio- Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of George West, Three Rivers, Beeville, Goliad, Victoria, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 952 PM CDT Thu Jun 3 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... The Flash Flood Watch continues for * A portion of south Texas, including the following areas, Aransas Islands, Bee, Calhoun Islands, Coastal Aransas, Coastal Calhoun, Coastal Kleberg, Coastal Nueces, Coastal Refugio, Coastal San Patricio, Goliad, Inland Calhoun, Inland Kleberg, Inland Nueces, Inland Refugio, Inland San Patricio, Jim Wells, Kleberg Islands, Live Oak, Nueces Islands, and Victoria. * Until 7 AM CDT Friday * Showers will linger over the coastal plains for the rest of this evening. Additional showers and scattered thunderstorms are expected to redevelop along the coast after midnight. Additional rainfall totals of 1 to 2 inches will be possible over the coastal plains of south Texas. With grounds saturated, any rainfall will quickly become runoff and may result in flash flooding. * Low lying areas and places prone to flooding are likely to flood. Flooding along area rivers, creeks, and streams will likely continue with any additional heavy rainfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ TMT
030 WGUS64 KCRP 040806 FFACRP Flood Watch National Weather Service Corpus Christi TX 306 AM CDT Fri Jun 4 2021 TXZ231>234-241>247-342>347-442-443-447-040915- /O.CAN.KCRP.FF.A.0004.000000T0000Z-210604T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg- Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio- Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of George West, Three Rivers, Beeville, Goliad, Victoria, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 306 AM CDT Fri Jun 4 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of south Texas has been cancelled. The threat of additional flooding has diminished. $$ ANM
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood watch went out at Jun 3, 1:46 PM CDT, 2 hours earlier.
Area forecast discussion, Jun 3, 1:46 PM CDT, 2 hours before
Area Forecast Discussion National Weather Service Corpus Christi TX 146 PM CDT Thu Jun 3 2021 .AVIATION... Expect a mixture of MVFR and VFR ceilings with MVFR, possibly IFR, during scattered showers and thunderstorms this afternoon/evening. An additional round of numerous showers and isolated/scattered thunderstorms, with IFR/LIFR possible, overnight/early Friday. Locally heavy rainfall expected. Generally weak winds during the TAF period. && .PREV DISCUSSION... /Issued 635 AM CDT Thu Jun 3 2021/ AVIATION... Patchy fog and low ceilings have lead to IFR/LIFR conditions across ALI/COT terminals early this morning. These conditions are expected to improve in the next few hours with a return to MVFR/VFR by mid morning. Isolated to scattered showers and thunderstorms are ongoing across the region, with the activity currently impacting CRP/COT/LRD sites. Additional showers and storms are likely today, with the heaviest activity expected in the afternoon. VFR conditions will generally persist across all terminals through the cycle, but brief MVFR conditions will be possible in or around any thunderstorm that impacts the sites. Winds will remain light and variable through the period. PREV DISCUSSION... /Issued 432 AM CDT Thu Jun 3 2021/ SHORT TERM (Today through Friday)... A tricky forecast at hand today in regards to the exact timing and location of convection. Most of the activity overnight remained outside the CWA, with only a few showers making their way into portions of the Victoria Crossroads and Rio Grande Plains early this morning. However, conditions are likely to deteriorate throughout the day today and convection should crank back up again with the arrival of daytime instability and deeper moisture from the Gulf. Several mid-level disturbances will track across the area through the short-term period as an upper level trough extending from the Great Lakes region into West Texas and a low over the Baja Peninsula merge to form a new closed low over the state tonight. The combination of daytime instability (CAPE values around 2500-3500 J/kg), rich deep moisture (PWATs 1.8-2.0"), and very little (if any) CIN, in addition to leftover outflow boundaries and the development of the aforementioned closed low will contribute to scattered to numerous showers and thunderstorms across South Texas. Some of the latest high-res model runs suggest an MCS/line of storms to push southward into the region late this afternoon and evening, followed by a brief lull in the activity overnight. Convective chances may increase once again by early Friday morning, with numerous showers/storms expected throughout the day in response to the developing closed low. Although a few of the thunderstorms today could become strong at times, the primary threat will continue to be the possibility of localized flooding over the next few days. WPC has currently upgraded us to a Slight Risk of Excessive Rainfall for today and tomorrow as a couple more inches of rain are anticipated. Ponding of water over already saturated soils is likely, particularly under slow moving or training cells. At this time however, have opted for holding off on a Flash Flood Watch as expecting most of the activity to move out of the area rather quickly. Interests along low-lying or flood prone areas should remain vigilant for any weather updates over the upcoming days. Near normal to below normal temperatures will continue, under partly to mostly cloudy skies and light east to southeasterly winds. Highs will range from the mid to upper 80s today, to the low to mid 80s on Friday due to the persistent rain. Lows tonight are forecast to be in the upper 60s to lower 70s area-wide. LONG TERM (Friday Night through Wednesday)... Perhaps some light is finally shining at the end of this soggy tunnel of a pattern we've been stuck with for too long, but we'll still need to contend with a slow-moving upper low before we get into anything that resembles a drier regime. This low will be found tracking over the Hill Country Friday night and then crawling to the Red River by Monday morning. Associated vort lobes around this low will likely produce windows for heavier rain anywhere from the Rio Grande Valley to the coast Friday evening and again on Saturday, before we see PWATs decline to around 1.5 inches by Sunday as W-SW winds aloft amplify and tug a drier and slightly capped layer our way. However, this drying appears temporary as one final slug of PVA arrives sometime on Monday on the backside of the departing low. The GFS and ECMWF are keying on a potential MCS within a very unstable NW flow pattern, so Monday will have to be watched for an organized severe episode impacting a fair portion of South Texas. In the wake of the departing upper low, an upper trough will become elongated and remain largely intact over South Texas through Wednesday thanks to two blocking highs on either side of this trough. Any eastward shifts in this trough axis would open the door to longer periods of drying, but as much as we'd like to see the drier CMC verify, the forecast momentum remains with the wetter GFS and ECMWF solutions. Nonetheless, convection toward midweek may prove more sporadic in coverage and largely diurnally driven thanks to very weak flow and subtle forcing. Highs are still set to warm well into the 90s for much of the Brush Country on Sunday as a warmer EML arrives, with the potential for afternoon heat indices reaching 105 from Mon-Wed as far east as the Coastal Plains. MARINE... Scattered showers and thunderstorms will be possible across the coastal waters today through tonight as a disturbance moves across the region. A slow moving upper low will keep copious moisture locked over the waters with routine chances for showers and storms, especially from Friday through Saturday. As the low drifts farther north through central Texas, this should result in mostly isolated to scattered storms from Saturday night through early next week. Onshore flow will remain weak to moderate through the weekend and into early next week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 71 82 71 84 72 / 60 70 60 60 30 Victoria 71 82 70 82 70 / 60 70 60 70 40 Laredo 70 85 70 90 72 / 60 60 50 30 10 Alice 70 84 69 87 70 / 60 70 60 50 20 Rockport 73 84 73 85 75 / 60 70 60 70 30 Cotulla 71 85 71 89 70 / 60 70 60 40 20 Kingsville 71 83 70 85 70 / 60 70 60 50 20 Navy Corpus 74 82 74 83 76 / 60 70 60 60 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && WC/87...AVIATION
Hazardous weather outlook, Jun 3, 4:36 AM CDT, 11 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 436 AM CDT Thu Jun 3 2021 TXZ229>234-239>247-342>347-442-443-447-040945- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 436 AM CDT Thu Jun 3 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are possible today, with the activity becoming scattered to numerous tonight. Some strong thunderstorms will be possible. Heavy rain and some flooding will also be possible at times. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Daily chances for thunderstorms will continue from Friday through Wednesday. Heavy rain and some flooding will be possible at times. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Spotters are encouraged to relay reports of severe weather and flooding to the NWS while following local, state, and CDC guidelines. Use hashtags #ccspotter and #txwx GMZ230-235-250-255-270-275-040945- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 436 AM CDT Thu Jun 3 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are possible today, with the activity becoming scattered to numerous tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered to numerous thunderstorms are expected across the Coastal Waters Friday and Saturday, then isolated to scattered thereafter. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. ANM/MCZ
In the hours before
Special weather statement, Jun 3, 1:10 PM CDT, 2 hours 36 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 110 PM CDT Thu Jun 3 2021 TXZ229-239-031900- Webb-La Salle- 110 PM CDT Thu Jun 3 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WEBB AND CENTRAL LA SALLE COUNTIES... At 109 PM CDT, radar indicated strong thunderstorms were located along a line extending from near Gardendale to 8 miles south of Artesia Wells. Movement was southeast at 15 mph. Winds in excess of 40 mph and pea size hail are possible with these storms. These storms will be near... Los Angeles around 135 PM CDT. Fort Ewell Site around 150 PM CDT. This includes Interstate 35 between mile markers 41 and 59. If outdoors, consider seeking shelter inside a building. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2845 9887 2785 9907 2808 9937 2859 9917 TIME...MOT...LOC 1809Z 309DEG 14KT 2848 9914 2817 9924 JCP
Special weather statement, Jun 3, 2:00 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
200 PM CDT Thu Jun 3 2021
TXZ229-230-031945-
McMullen-La Salle-
200 PM CDT Thu Jun 3 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LA SALLE
AND CENTRAL MCMULLEN COUNTIES...
At 159 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Cross to 7 miles southeast of
Fowlerton to near Fort Ewell Site. Movement was east at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Tilden, Fort Ewell Site, Crowther, Cross and Fowlerton.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2859 9834 2847 9839 2810 9871 2806 9914
2837 9887 2864 9872 2864 9834
TIME...MOT...LOC 1859Z 255DEG 15KT 2859 9861 2839 9872 2813 9894
TCSpecial weather statement, Jun 3, 3:35 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
335 PM CDT Thu Jun 3 2021
TXZ231-232-244-032100-
Live Oak-Inland San Patricio-Bee-
335 PM CDT Thu Jun 3 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SAN PATRICIO...
SOUTHERN LIVE OAK AND SOUTHWESTERN BEE COUNTIES...
At 334 PM CDT, a strong thunderstorm was located near George West,
moving east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will be near...
George West around 340 PM CDT.
River Creek Acres around 350 PM CDT.
Dinero around 400 PM CDT.
This includes the following highways...
Interstate 37 between mile markers 38 and 67.
US Highway 281 between mile markers 624 and 646.
US Highway 59 between mile markers 704 and 738.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2858 9793 2814 9774 2810 9829 2826 9834
2836 9833
TIME...MOT...LOC 2034Z 255DEG 24KT 2826 9815
TCThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:14 AM CDT | Areal Flood Advisory | CRP | Bee | 2 hr |
| Jun 3, 1:10 PM CDT | Special Weather Statement | CRP | La Salle | 50 min |
| Jun 3, 1:47 PM CDT | Areal Flood Advisory | CRP | La Salle, McMullen | 118 min |
| Jun 3, 2:00 PM CDT | Special Weather Statement | CRP | McMullen | 45 min |
| Jun 3, 2:13 PM CDT | Tornado Warning | CRP | McMullen | 47 min |
| Jun 3, 3:35 PM CDT | Special Weather Statement | CRP | Live Oak | 25 min |
| Jun 3, 3:47 PM CDT | Areal Flood Advisory | CRP | McMullen | 118 min |
| Jun 3, 4:11 PM CDT | Special Weather Statement | CRP | Jim Wells | 34 min |
| Jun 3, 4:23 PM CDT | Special Weather Statement | CRP | San Patricio | 37 min |
| Jun 3, 4:31 PM CDT | Areal Flood Advisory | CRP | Bee, Duval, Jim Wells, Live Oak, Nueces, San Patricio | 3 hr |
| Jun 3, 4:43 PM CDT | Special Weather Statement | CRP | Nueces | 47 min |
| Jun 3, 5:08 PM CDT | Special Marine Warning | CRP | 82 min | |
| Jun 3, 5:11 PM CDT | Special Weather Statement | CRP | Bee | 34 min |
| Jun 3, 5:51 PM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells, Webb | 2 hr |
| Jun 3, 6:01 PM CDT | Special Weather Statement | CRP | Nueces | 29 min |
| Jun 3, 6:04 PM CDT | Areal Flood Advisory | CRP | Nueces | 116 min |
| Jun 3, 6:09 PM CDT | River Flood Warning | CRP | Bee | 39 hr |
| Jun 3, 6:14 PM CDT | Areal Flood Advisory | CRP | Aransas, Refugio, San Patricio | 2 hr |
Nearby
Flash Flood Watches in Texas, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.